# SDR FQAR20150622081

- Difficulty date: June 22, 2015
- Submitted: June 23, 2015
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N924PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843286
- Aircraft time: 17,252 hours
- Engine: Lyc O360A4M
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Oil Cooler
- Part number: 8001080
- Part serial: 35610101
- Condition: Leaking
- Location: Zone 200
- Part time: 51 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

THE ACFT HAD LANDED AND WAS BEING PUT AWAY WHEN THE PILOTS NOTED THERE WAS OIL LEAKING FROM UNDER THE LT SIDE OF THE COWLING; THE LEAK TRAVELED THE LENGTH OF THE FUSELAGE AND HAD COATED THE LT WING AS WELL.  THE PILOTS ALSO NOTED NO OIL WAS VISIBLE ON THE DIPSTICK; THEY HAD DEPARTED WITH 8 QUARTS AND FLOWN 1.4 HOURS. MAINTENANCE FOUND THE OIL COOLER WAS LEAKING FROM INSIDE THE PLEATS AND THE ENGINE HAD 3.5 QTS OF OIL LEFT, A LOSS OF 5 QTS IN 1.4 HOURS.  THE OIL COOLER WAS INSTALLED NEW, THREE WEEKS PRIOR.
